MAUDE Adverse Event Report: ARTHREX, INC. SWVLK TENO BIO-COMP 8X 19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SWVLK TENO BIO-COMP 8X 19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SWVLK TENO BIO-COMP 8X 19.1MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the peek eyelet of the device broke during implantation.The broken piece was retrieved from the patient.The tendon could no longer be buried in the bone tunnel, so the surgeon had to make a complete tunnel instead of a partial one.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (ar-1662bc-7-1).It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection confirmed that the peek forked tip is broken.The root cause of the failure mode could not be determine, but the breakage was likely caused by excessive user applied mechanical forces during insertion.

Brand Name
SWVLK TENO BIO-COMP 8X 19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12268692
Report Number1220246-2021-03484
Device Sequence Number12113359
Product Code MAI
UDI-Device Identifier00888867283596
UDI-Public00888867283596
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberSWVLK TENO BIO-COMP 8X 19.1MM
Device Catalogue NumberAR-1662BCC-8-1
Device Lot Number11192402
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;